Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffer from Lupus. Body starts to shake and cannot move until shaking stops. Suggest what can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I suffer from Lupus. Sudden deaths in my family by accident, got sick, pneumonia and lupus flare, 21 days at hospital, given antibiotics for 16 straight days. Sent home could not stand on my own I kept falling as my knees could not keep me up. after about two months that symptom left then the involuntary shaking began, sometimes longer intervals sometimes shorter it may not come for a day or two then it comes anytime any place even in the middle of the road and when this occurs I cannot move until the shaking stops. I have to always have someone to take me around and escort me until the shakes stops. It stops suddenly just as how it starts. This has been going on since February last year. The doc says it will wear off with time, maybe in the next 6 to 8 months but here I am still shaking like an earthquake and cannot move until the shaking stops. Can you give me a suggestion. Other than I am normal. I run three miles every morning, I had been an athlete and still take part in 5km and walking races. Having to stay away from the sun I am no more very active as most of the events takes place when the sun is over head. My exercise routine takes place 4.30 a.m. to 5.30 a.m. When my leg starts shaking I stand on the spot even if I feel like moving or walking my feet just would not go. sometimes my head gets into the action also but this mostly happens on my left side. Sometimes the right leg also starts but this is not very often. Even if you hold my hand and try pulling me the feet just won't go, it stand there and shake until it stops and is ready to go again with the business of the day. This is very frustrating. People always say but I just saw you walking down the road good and at a brisk pace what is happening? Are you Okay?
Posted Mon, 15 Jul 2013 in Lupus
Answered by Dr. Jay Patel 2 hours later

I am Dr XXXXXXX and I will try my level best to help you.

Based on the information provided it seem like you got an tremor of legs that started after you got treated for the recent pneumonia and lupus flare.

It seems from the description that you are having a rare side effects from the drugs given to you. The probable diagnosis are
1) drug induced essential tremor. Or the other reason to have similar complain is 2) parkinson's disease.

But since you do not have any history of Parkinson disease its a relatively lesser bet, then drug induced essential tremor.

1) Please consult your physician and discuss with him about the issues you are facing. Their are relaxing medication that helps to reduce the tremor.

2) Mean while here is what you can do to help reduce the frustration a bit.

(a)Try techniques that help you relax, avoid caffeine and get enough sleep.

(b) Talk to your doctor about stopping the drug, reducing the dosage, or switching. Do NOT change or stop medications on your own.

(c) Severe tremors may make it harder to do daily activities.
i) Buying clothes with Velcro fasteners, using button hooks

ii) Cooking or eating with utensils that have a larger handle

iii) Using straws to drink

iv) Wearing slip-on shoes and using shoehorns

Hope it helps.

Feel free to contact me for any further clarifications/ queries.

Thanks for the query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor